Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Small red spots on the side of feet, spreading, growing darker. Is this venous stasis or petechiae?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
Hi I have small red spots on the side of my feet and starting up my ankles, they are now turning darker. They started around the time I started blood pressure med's and I also have difficulty standing for any length ot time, it seem to bring out more spots,( I was standing 5-6hr a couple days a week) no longer do that. Now I find I'm unable to stand or walk without a lot of discomfort in my feel. I do wear insert in my shoe for support.How can I tell if this is venous stasis, petechiae or granuloma annuleara?
Posted Sun, 6 May 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 2 hours later

Thanks for your query.

As you said you are having red spots on ankle region and they later turn dark. You also seem to be over weight as per your history.

There might be some venous incompetency in your case. Patechae like lesion may occur on venous stasis.

Doppler study of lower limb vascular system will rule out venous incompetency, in case it turns to be normal, it may be a low grade capillaritis- called Schamburg's disease/Pigmented purpuric dermatitis.

In view of that you need a proper examination by Dermatologist/surgeon, only after that further management can be decided.

You can try keeping your foot end raised while during rest, this may help you for the time being.

I hope I have answered your query. Please do write back to me if you have any further concerns.

Wishing you good health.

With regards.
Dr Rohit Batra

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor